MAUDE Adverse Event Report: US SURGICAL PUERTO RICO PREMIUM PLUS CEEA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO PREMIUM PLUS CEEA; STAPLE, IMPLANTABLE
Model Number 111989
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic radical resection of rectal cancer procedure, while performing rectal anastomosis, there was poor staple formation after firing.Another circular stapler was used to resolve the issue.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the instrument was fully applied.Further inspection noted that the green bar was visible in the indicator window and the safety feature was engaged.The staple guide was observed to be attached to the instrument with no damage to the staple guide.After actuating the handle, the pusher fingers appeared to be intact and inspection under the microscope displayed divots on the knife blade.The anvil of the instrument was observed to be tilted and attached to the instrument.Further inspection of the anvil cutting ring showed shallow traces of knife impression and the ring was received partially severed.Functional testing found that the wing nut and safety functioned properly upon rotating the twist knob.The green bar was visible within the indicator window when the twist knob was fully closed.The instrument was applied to the appropriate test media producing acceptable results.Pusher-fingers and knife advance when the handle was squeezed and the knife cut the media cleanly and completely, despite the noted knife blade damage.The device also produced all audible, tactile and visual indicators during the functional testing.It was reported that there was a staple formation.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the instrument handle compression is not completed or if the instrument is applied against an excessive amo unt of tissue during the clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: when firing the stapler, make sure to fully squeeze the instrument handle until the metal underside of the handle contacts the stapler body to the fullest extent.Partial or incomplete handle squeezes may result in unacceptable staple formation and/or incomplete knife cut.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PREMIUM PLUS CEEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19813062
Report Number2647580-2024-03209
Device Sequence Number12928073
Product Code GDW
UDI-Device Identifier10884523006612
UDI-Public10884523006612
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K001895
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number111989
Device Catalogue Number111989
Device Lot NumberP1F1463S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale